Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 1, NWS Norman, OK

February 26, 1995Logan County, Oklahoma

NWS Norman, OK issued this tornado warning at Feb 26, 1995, 6:22 PM CST for Logan County, Oklahoma. It was in force for 23 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 26, 1995, 6:22 PM CST (00:22 UTC)
Expired
Feb 26, 1995, 6:45 PM CST
In force
23 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 270020
TOROKC
OKC083-270045-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
622 PM CST SUN FEB 26 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     LOGAN

INCLUDING THE FOLLOWING LOCATIONS
     COYLE...GUTHRIE...LANGSTON...MERIDIAN AND SEWARD

AT 622 PM CST RADAR INDICATED A DEVELOPING TORNADO 5 MILES SOUTHEAST
OF GUTHRIE.

THE TORNADO WAS MOVING EAST AT 15 MILES PER HOUR. 

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A SEVERE THUNDERSTORbM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 1000PM CST.

LAT...LON 3569  9713 3571  9749 3598  9754 3595  9716
MT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Feb 26, 3:45 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 26, 3:45 PM CST, 2 hours 37 minutes before
FPUS3 KOKC 262142
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CST SUN FEB 26 1995

SCTD TSTMS DVLPG JUST AHD OF DRY LN MOVG THRU WRN OK SHUD CONT TO INCRS
IN CVRG DURG THE EVE HRS AS CNVRGNC ZN MOVS INTO DPR MSTR. WK CDFNT ACRS
NRN TX/ERN OK PNHDLS WL ALSO BE ADVANCING SEWD OVRNGT. UPR TROF/VORT MAX
MOVG THRU AREA... REACHING ERN OK BY MRNG... WL LEND SUPPORT TO E-SEWD
PROG OF SFC SYSTEMS. WL LEAVE IN LOW POPS FOR ERLY MON MRNG FOR CNTRL
ZNS... ENDING BY MIDDAY IN SERN ZNS. TEMPS WL CONT ABV NORMAL MOST AREAS
ON MON AS PAC FNT HAS LTL COOL AIR. HWVR... COLDER AIR WL BE MOVG INTO
AREA ON TUES AS SCNDRY SURGE OF CANADIAN AIR SPRDS INTO AREA. SCT RN WL
BE PSBL IN XTNDD PDS...PSBLY MIXD WITH ZR IN FAR NRN ZNS.

FCSTID=32
HBR   48  74  42  61 / 30  0   0   0
OKC   52  72  44  60 / 60  20  0   0
SPS   50  79  48  68 / 30  0   0   0
GAG   42  69  36  56 / 20  0   0   0
PNC   51  69  38  55 / 60  20  0   10
DUA   57  76  49  68 / 80  40  0   0

.OKC...NONE.
.TX...NONE.

In the hours before

Special weather statement, Feb 26, 12:26 PM CST, 5 hours 56 minutes before
OKZ004>053-TXZ083>090-262300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CST SUN FEB FEB 26 1995

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER SOUTHWEST OKLAHOMA AND THE WESTERN PORTION OF NORTH TEXAS.
THE AREA IS GENERALLY SOUTH OF I-40 AND WEST OF I-35.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE AREA...

THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND HIGH WINDS.
HOWEVER...THE WIND PROFILE EXPECTED BY THIS AFTERNOON AND EVENING
SUGGESTS THAT ISOLATED TORNADOES MAY ALSO BE POSSIBLE.

AT THE SURFACE...STRONG SOUTHERLY WINDS CONTINUE TO BRING WARM MOIST AIR
NORTHWARD OVER NORTH TEXAS AND OKLAHOMA...WHILE AN AREA OF LOW PRESSURE
OVER SOUTHWEST KANSAS MOVES SOUTHEASTWARD TOWARD WESTERN OKLAHOMA.
A DRYLINE IN THE EASTERN TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST
INTO THE WESTERN PARTS OF NORTH TEXAS AND OKLAHOMA THROUGH THE
AFTERNOON. THE SURFACE LOW AND DRYLINE WILL ACT TO FOCUS CONVERGENCE OF
THE MOIST AND UNSTABLE AIR OVER THE REGION...POSSIBLY PRODUCING SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

IN THE UPPER LEVELS OF THE ATMOSPHERE...COOLER AIR AND STRONGER WINDS
WILL MOVE OVER THE AREA AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE WEST. THIS...COMBINED WITH AFTERNOON HEATING... WILL ALSO ENHANCE
SEVERE THUNDERSTORM DEVELOPMENT.

SPOTTER GROUPS OVER THE AREA SHOULD REMAIN ALERT THIS AFTERNOON AND
EVENING FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO AND
THE MEDIA FOR LATER UPDATES.

17/32
Local storm report, Feb 26, 3:05 PM CST, 3 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL SIZED HAIL AT ROMAN NOSE
            H                  STATE PARK.

J
Local storm report, Feb 26, 3:26 PM CST, 2 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

310 PM      BLAINE            3/4 TO 1 INCH HAIL AT HITCHCOCK.

J
Local storm report, Feb 26, 3:30 PM CST, 2 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

310 PM      BLAINE            3/4 TO 1 INCH HAIL AT HITCHCOCK.

J

.

J
Local storm report, Feb 26, 4:52 PM CST, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK

336 PM      BLAINE            A LITTLE LARGER THAN DIME-SIZED HAIL 5E
                              AND 1N OF WATONGA

345 PM      BLAINE            QUARTER-SIZED HAIL AND LITTLE LARGER IN
                              GEARY

349 PM      CANADIAN          NICKEL-SIZED HAIL 3W OF KARNS

357 PM      KINGFISHER        3/4 INCH HAIL IN LOYAL

420 PM      KINGFISHER        DIME-SIZED HAIL 8W AND 3N OF OKARCHE

425 PM      KINGFISHER        QUARTER-SIZED AND LARGER HAIL COVERING THE
        t                      GROUND 5W OF OKARCHE

427 PM      KINGFISHER        UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE

SN
Local storm report, Feb 26, 4:55 PM CST, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK

336 PM      BLAINE            A LITTLE LARGER THAN DIME-SIZED HAIL 5E
                              AND 1N OF WATONGA

345 PM      BLAINE            QUARTER-SIZED HAIL AND LITTLE LARGER IN
                              GEARY

349 PM      CANADIAN          NICKEL-SIZED HAIL 3W OF KARNS

357 PM      KINGFISHER        3/4 INCH HAIL IN LOYAL

420 PM      KINGFISHER        DIME-SIZED HAIL 8W AND 3N OF OKARCHE

425 PM      KINGFISHER        QUARTER-SIZED AND LARGER HAIL COVERING THE
                              GROUND 5W OF OKARCHE

427 PM      KINGFISHER        UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:06 PM CSTSevere Thunderstorm WarningOUNPayne39 min
Feb 26, 6:31 PM CSTSevere Thunderstorm WarningOUNLincoln44 min
Feb 26, 6:48 PM CSTTornado WarningOUNLincoln, Logan42 min
Feb 26, 6:57 PM CSTSevere Thunderstorm WarningOUNNoble48 min
Feb 26, 7:17 PM CSTSevere Thunderstorm WarningOUNKay43 min
Feb 26, 7:29 PM CSTTornado WarningOUNLincoln31 min
Feb 26, 8:02 PM CSTSevere Thunderstorm WarningOUNLincoln28 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.